A Washington doctor says he has seen three children complain of headaches caused by the physical stress of rummaging through the 870-page epic.
Call them Hogwart’s headaches, named after the wizard school that Harry attends.
Dr Howard Bennett of George Washington University Medical Centre wrote in a letter to this week’s New England Journal of Medicine that the three children, aged 8 to 10, experienced dull headache for two or three days.
Each had spent many hours reading “Harry Potter and the Order of the Phoenix.”
After ruling out other potential causes, Bennett told his patients to give their eyes a rest.
“The obvious cure for this malady –that is, taking a break from reading- was rejected by two of the patients,” Bennett said, adding that the children took acetaminophen instead.
In each case, the headache went away only after the patients finished the sensational bestseller.
Bennett has predicted an epidemic of Hogwarts as Harry Potter’s creator JK Rowling contemplates two more tomes.